Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 32, NWS Shreveport, LA

March 30, 2002Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 30, 2002, 6:34 PM CST for Miller County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2002, 6:34 PM CST (00:34 UTC)
Expired
Mar 30, 2002, 7:15 PM CST
In force
41 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Miller County, AR

The radar

The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS54 KSHV 310034
SVRSHV
ARC091-310115-
/NEW.KSHV.SV.W.0063.310032-310115/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CST SAT MAR 30 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 715 PM CST

* AT 632 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SHORT LINE OF THUNDERSTORMS IN SOUTHEAST CASS    
  COUNTY TEXAS AND MOVING TOWARDS THE NORTHEAST AT 25 MPH. THIS
  LINE OF THUNDERSTORMS WILL BE MOVING INTO AND THROUGH SOUTHERN     
  MILLER COUNTY BETWEEN 640 PM AND 715 PM.  THIS LINE OF THUNDERSTORMS
  CAN PRODUCE WINDS OF 60 MPH OR HIGHER.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOUKE AROUND 700 PM CST

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 715 PM CST.

LAT...LON 3321 9404 3306 9402 3320 9373 3337 9394

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:55 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 30, 2:55 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CST SAT MAR 30 2002

WILL CONTINUE WITH SAME FORECAST TRENDS WITH FLOOD WATCH TONIGHT
ACROSS NORTHERN AND WESTERN PORTIONS OF FORECAST AREA. MESOETA
CONTINUES THE HEAVY RAIN THREAT IN THIS AREA...WHICH HAS EXPERIENCED
AMOUNTS EXCEEDING 4 INCHES IN SOME LOCATIONS.  EXPECT ANOTHER 1 TO 3
INCHES OF RAIN TONIGHT...MAINLY ACROSS NORTHERN PORTIONS OF WATCH
AREA....WITH PRECIP PROLONGED INTO EARLY SUNDAY MORNING WITH WRAP
AROUND FROM LOW. MODELS HAVE LOW OVER SHV AROUND 12Z SUNDAY...AND
WITH DRY SLOT MOVING IN FROM SOUTHWEST...SO EAST CENTRAL TEXAS
SHOULD BE IN CLEAR FIRST. BY SUNDAY AFTERNOON...MOST OF CWA SHOULD
BE RAIN FREE BEHIND THE DEPARTING LOW.

DRY AND MILD WEATHER FORECAST FOR MONDAY WITH HIGH TEMPS IN THE
UPPER 60S AND LOWER 70S.

WILL ALLOW EXTENDED WORDING TO REMAIN DRY...BUT TOWARD THE END OF
WEEK A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS WITH FRONTAL
PASSAGE WEDNESDAY. WARM FIRST HALF OF WEEK WITH SLIGHTLY BELOW
NORMALS END OF WEEK.

SHV 58/73/50/72 8400
MLU 56/71/48/70 8300
TXK 50/65/46/71 +400
TYR 53/69/49/73 +300
LFK 57/75/50/74 8200

.SHV...FFA THROUGH TONIGHT...
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151.

14

In the hours before

Local storm report, Mar 30, 4:40 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
440 PM CST SAT MAR 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 AM    2 W ATLANTA               TX   WIND DAMAGE
03/30/02   CASS                           DOWNBURST WINDS OF 80-100 MPH
                                          ON WEST AND SOUTH SIDE OF
                                          ATLANTA INITIAL DAMAGE PATH
                                          MEASURED 3/4 MILE IN
                                          DIAMETER...WITH ENDING PATH
                                          MEASURING 3.3 MILES WIDE TOTAL
                                          DAMAGE PATH MEASURED WAS 5.1 MILES
                                          LONG REPORT FROM NWS SURVEY

0755 AM    ATLANTA                   TX   WIND DAMAGE
03/30/02   CASS                           DOWNBURST WINDS PARTIALLY
                                          STRIPPED A MCDONALDS SIGN
                                          AWNING COLLAPSED ON A CAR
                                          AT A TEXACO STATION PINE
                                          TREE MEASURING 1/2 - 1 FOOT
                                          IN DIAMETER UPROOTED A GAS
                                          MAIN IN ATLANTA TREES ON
                                          HOUSES ALONG HWY 251 JUST
                                          SOUTH OF ATLANTA REPORT
                                          FROM LAW ENFORCEMENT

0815 AM    DODDRIDGE                 AR   WIND DAMAGE
03/30/02   MILLER                         ROOF AND INSOLATION BLOWN
                                          OFF A HOUSE IN THE BRIGHT
                                          STAR COMMUNITY PORCH WAS
                                          BLOWN DOWN NUMEROUS TREES
                                          DOWN OVER ROADS REPORT
                                          FROM LAW ENFORCEMENT

0855 AM    SHREVEPORT                LA   NON TSTM WIND GUST
03/30/02   CADDO                          ASSOCIATED WITH COLD
                                          FRONTAL PASSAGE AWNINGS
                                          WERE BLOWN OFF IN PARKING
                                          LOT AT HARRAHS CASINO IN
                                          DOWNTOWN SHREVEPORT ROOF
                                          DAMAGE SUSTAINED AT PARKING
                                          GARAGE AT THE CASINO 1 CAR
                                          DAMAGED IN GARAGE REPORT
                                          FROM OEP

0930 AM    1 S NASHVILLE             AR   FLOODING
03/30/02   HOWARD                         INTERSECTION OF HIGHWAY 27 AND
                                          TRENTON BLVD WAS UNDERWATER
                                          REPORT FROM LAW ENFORCEMENT

15

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.